So the neuro I saw for my insurance company had some ‘suggestions’.
- Go on Cymbalta again (even though it made me so suicidal I tried to kill myself. So no thanks)
- Go off Camazepam for the vertigo. And I said not unless you want me to be a Literal couch potato unable to get up and do any damn thing. Although, I will go off of them as Planned when I get the vestibular rehabilitation next year.
- And no painkillers. Shocker. What a shocker. I couldn’t have predicted that. I mean, I am just so surprised.
Before I get into my experience without I should mention this is a recent treatment. And before this painkiller and botox I had migraines every single day starting at the same time all the time every day. And I couldn’t have been rebounding because all I had was triptans I used twice a week. And I was ardently suicidal because I couldn’t sleep even with a sleeping pill due to pain. The fibromyalgia nerve pain (allodynia) would have long-lasting bouts of intense pain all the way down my back… where wearing clothes Burns so much you really cannot even bear it. And my insomnia fed the migraines and the insomnia was caused by the fibromyalgia and it was a vicious cycle of pain on pain that never ended.
So the pain clinic put me on Tramadol for both and has endeavoured in various ways to help with pain management like meditation and botox. And when the pain was managed he would then take me off the tramadol, which is logical and makes sense. Not just on a whim like this neuro because he thinks they are evil like everyone these days. I never took my meds more than I should have. I took them exactly as prescribed. I didn’t rebound migraine wise… I got better so migraines are not every day at the moment. And the botox dims the intensity of some.
It frustrates me immensely but I am not angry. I will do this and we shall see what happens, eh? Maybe nothing at all. Maybe hell. But I am willing to give it a go to see what my baseline pain is at, at this moment.
So day one without the painkiller (200 mg of slow release tramadol). I had already reduced myself down to 100 for my own reasons and the fibro pain amped up a lot. So going to none?
Now the FM pain is amped up. The migraine pain is amped up. And the nerve pain you get with fibromyalgia… burning a hole through my back. I have rub for the nerve pain… lidocaine… but it really doesn’t do much especially when it is this severe. So I am not a happy camper. And my knees hurt like hell too, which that modestly helped with. My nerve damage.. feels weird. So day one.
Okay so the next day didn’t work out well for me
I guess a form of withdrawal but it is hard to say. Because here is the list of withdrawal symptoms from tolerance to tramadol.
- Autonomic dysfunction.
- Hyperactive extremities.
- Abdominal cramping.
Apparently going down from 100mg of slow release tramadol to zero has effects. But I had none of the ones listed. And I felt fine all day long without it on day two.
Basically that night I tried to go to sleep and it felt like my skin was crawling with such intensity I had to move constantly and couldn’t sleep. I mean deep inside this intense gnawing sensation of discomfort. I couldn’t lay still. I had to move my arms and legs as this sensation progressed. So I got up and took my pill.
But is this withdrawal? I have had this sensation before. Severely as well. And I don’t recall it being during the last time I went off tramadol to see if it was affecting my dizziness. No, this has happened periodically, rarely, for a while now. So can I blame the tramadol for that? I really do not know… but I guess I will find out.
Then I realized my refill was 100 mg instead of 50mg which my doctor wanted me to go down to and filled a script for.
I go to the pharmacy to fix it and… it doesn’t come in 50 mg slow release. I would have to get 50 mg of tramadol as is.
So either that, or my new attempt to take 100mg every second day might work.
And I will see tonight if this aggravating, crawling, painful sensation in my arms and legs is due to withdrawal or… just a fibro thing.
Either way, it is a backward move in my pain management. The pain clinic may not be pleased with it. Since I cannot do the exercise for fibromyalgia due to my vertigo and dizziness, which is part of my treatment plan. I get this neuro wanted to ‘replace’ it with Cymbalta, another common fibromyalgia treatment. But I literally told him I could not take antidepressants because I am very sensitive to them depression wise and suicidal ideation wise. Which is why I am on Abilify for depression. And I sure as hell am not taking a med that caused a suicide attempt in me to appease this dude.
This is not an unusual take. Doctors are paranoid about opiates these days. And intimidated to prescribe them. I am not the first, or the last, to be taken off of them.